I was diagnosed with iron deficiency 3 months ago and was instructed to take one 300mg iron pill per day in addition to increasing the amount of iron I receive through diet, which I have been doing every single day for the 3 months. My iron levels before the diagnosis and treatment was 8 ug/L (where normal is supposed to be 80ug/L to 300 ug/L).
I was tested again after taking the pills every day for 3 months and my iron levels increased, but not by much. It's now 29ug/L. My doctor says I need to aim for 200 ug/L range. The doctor did not seem concerned by the fact that I only had a 21 point increase despite taking THAT much iron every day, but I am concerned. Should I be concerned or is this normal progression?
Also, the doctor did not mention any concern over another area of my blood test results that seems problematic in my opinion, and would like your opinion. I noticed that since taking the pills, my Neutrophils level increased (they are now considered "High") and my Lymphocytes levels decreased (they are still within normal range but they decreased by 10pts since the original blood test). Is this something I should worry about?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.